Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 16, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Oct 16, 2006, 12:14 PM CDT for Winn Parish, Louisiana. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 12:14 PM CDT (17:14 UTC)
- Expired
- Oct 16, 2006, 1:15 PM CDT
- In force
- 61 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Winn Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 1:00 PM CDT | TSTM WND DMG | 15 Sw Winnfield, LA | SEVERAL TREES DOWNED IN ST. MAURICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 10:37 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 5.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 161714
TORSHV
LAC127-161815-
/O.NEW.KSHV.TO.W.0016.061016T1714Z-061016T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CDT MON OCT 16 2006
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
* UNTIL 115 PM CDT
* AT 1214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 15 MILES
SOUTHWEST OF WINNFIELD...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WINNFIELD BY 1230 PM CDT
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
WINN PARISH IN NORTH CENTRAL LOUISIANA
UNTIL 115 PM CDT.
LAT...LON 3214 9255 3214 9252 3199 9232 3181 9252
3181 9261 3179 9263 3172 9263 3172 9289
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 11:00 AM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 16, 11:00 AM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT MON OCT 16 2006
.DISCUSSION...
UPDATED AGAIN TO ADD TORNADO WATCH TO ZONES AND MENTION OF
POSSIBLY SEVERE. CLEANED UP SOME OF THE PREVIOUS ZONE WORDING
WHERE FORMATTER SPAT OUT WINDS OF 10 TO 25 MPH. THOSE WERE IMPROVED
TO 15 TO 25 MPH. 17
&&
.PREV DISCUSSION... (ISSUED 1001 AM CDT MON OCT 16 2006)
DISCUSSION...
WILD SCENARIO UNDERWAY AS DOUBLE WARM FRONT STRUCTURE AND STRONG
UPPER LEVEL SHORTWAVE AND STRONG LOW LEVEL JET COMBINING TO PRODUCE
WIDESPREAD RAIN. WHAT LOOKS TO BE SPOTTIER SHOWER ACTIVITY OVER THE
NW PORTION OF AREA BACK INTO OKLAHOMA IS ACTUALLY QUITE EFFICIENT
AS 24 HOUR RAINFALL TOTALS ARE PUSHING 3 TO 5 INCHES EVEN UP
THERE. BUT IT HAS BEEN A STEADY SOAKING RAIN. BUT INTO LA AND E
TX...HEAVY RAIN HAS PROMPTED THE FLASH FLOOD WATCH WHICH WILL BE
CONTINUED THOUGH THE DAY. EXPECT AN EXTENSION THROUGH TONIGHT. THE
MORE TROPICAL AND SOUTHERNMOST OF THE WARM FRONTS HAS PROVIDED A
VERY TORNADO PROMOTING AIR MASS IN SOUTH LA AND SE TX...AND THIS
AIR MASS IS LIFTING NORTHWARD AND MAY TROUBLE OUR CWA LATER TODAY.
IN RESPONSE...WE HAVE ISSUED LAKE WIND ADVISORY TODAY FOR EASTERN
TWO THIRD OF AREA. RAISED MAX TEMPS A FEW DEGREES...UP INTO THE
LOWER 80S IN OUR SOUTHERN TIER IN THE EXPECTATION THAT THE SOUTHERN
WARM FRONT WILL LIFT NORTHWARD. 17
AVIATION...
WIDESPREAD SHOWERS SPREADING NORTHWARD 40 TO 50 KTS...MOISTURE FED
AND STEERED IN PART BY 60 TO 70 KT LOW LEVEL JET. THIS VERTICAL
SHEAR MAY CONTRIBUTE TO LOW LEVEL WIND SHEAR ISSUES AT LEAST AT
SHV...MLU...ELD SITES. CIGS VARY FROM MVFR TO IFR. SFC WINDS 10 TO
20 KTS...KEEPING VISBYS UP EXCEPT IN HEAVY RAIN. SVR STORM POTENTIAL
INCREASING OVER TOLEDO BEND AND SURROUNDING AREAS...AND COULD TRANSLATE
NORTHWARD TODAY. THROUGH MIDDAY...TSTM ACTIVITY TO INCREASE SOUTH OF
INTERSTATE 20. 7
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 78 65 88 59 / 100 60 10 0
MLU 80 63 87 59 / 100 80 10 0
DEQ 65 58 85 51 / 100 40 0 0
TXK 72 63 85 59 / 100 60 0 0
ELD 77 62 85 57 / 100 60 10 0
TYR 75 64 88 60 / 100 60 0 0
GGG 75 64 88 59 / 100 60 0 0
LFK 81 68 90 59 / 100 80 10 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...LAFAYETTE...MILLER...NEVADA...AND
UNION AR.
FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
COLUMBIA...AND UNION AR.
LA...FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
AND WINN.
LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA SALLE...LINCOLN...NATCHITOCHES...
OUACHITA...RED RIVER...SABINE LA...UNION LA...WEBSTER...
AND WINN.
OK...NONE.
TX...LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CASS...HARRISON...MARION...NACOGDOCHES...
PANOLA...SABINE TX...SAN AUGUSTINE...AND SHELBY.
FLASH FLOOD WATCH UNTIL 4 PM MONDAY FOR THE FOLLOWING ZONES:
ANGELINA...CHEROKEE...HARRISON...MARION...NACOGDOCHES...
PANOLA...RUSK...SABINE TX...SAN AUGUSTINE...AND SHELBY.
&&
17/07Hazardous weather outlook, Oct 16, 12:00 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON OCT 16 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS...PRODUCING POTENTIALLY FLOODING RAIN...WILL OCCUR TODAY AND TONIGHT. THE AREA WITH THE BEST CHANCES FOR FLOODING WILL BE SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO COLUMBIA ARKANSAS. ALSO...A STRONG WARM FRONT ASSOCIATED WITH SIGNIFICANT LOW LEVEL SHEAR...WILL PUSH NORTHWARD INTO THE SOUTHERN PORTION OF THE FOUR STATE AREA...BUT SHOULD STAY SOUTH OF INTERSTATE 20. ALONG AND SOUTH OF THIS WARM FRONT...THERE IS INCREASING TORNADO THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. 17
In the hours before
Local storm report, Oct 16, 11:31 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1131 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 AM FLASH FLOOD MANY 31.57N 93.47W
10/16/2006 SABINE LA LAW ENFORCEMENT
WATER OVER ROADWAYS IN MANY.
&&
MBERRYLocal storm report, Oct 16, 11:50 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD PINELAND 31.25N 93.97W
10/16/2006 SABINE TX LAW ENFORCEMENT
ROADS FLOODED IN TOWN.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:52 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 6 hr |
| Oct 16, 10:06 AM CDT | Tornado Warning | SHV | Natchitoches | 39 min |
| Oct 16, 11:02 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 6 hr |
| Oct 16, 11:36 AM CDT | Tornado Warning | SHV | Natchitoches | 39 min |
| Oct 16, 11:43 AM CDT | Tornado Warning | SHV | Sabine | 47 min |
| Oct 16, 1:53 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, Winn | 4 hr |
| Oct 16, 3:50 PM CDT | Flash Flood Warning | SHV | Ouachita | 3 hr |
| Oct 16, 4:48 PM CDT | Flash Flood Warning | SHV | Natchitoches | 117 min |
| Oct 16, 5:04 PM CDT | Flash Flood Warning | SHV | Sabine | 86 min |
| Oct 16, 5:47 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 3 hr |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.